MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BML HANDLE V

AOMORI OLYMPUS CO., LTD. BML HANDLE V
Model Number MAJ-441
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device referenced in this report has not been returned to olympus.Additional information has been requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
An olympus representative reported on behalf of the customer that the doctor misunderstood that the patient's fluoroscopic image showed a small stone rather than a large one, and when they used the single use retrieval nitinol basket v, it was discovered that there was a large stone.The patient was incarcerated, and since the single use retrieval nitinol basket v has an incarceration avoidance function, they tried combining it with the bml handle v to avoid incarceration, but it still didn't work.The patient was rushed to another facility, where a cholangioscope was inserted into the incarcerated area, and the stone was crushed using electrohydraulic lithotripsy (ehl) to avoid incarceration.The single use retrieval nitinol basket v was successfully removed.The doctor believed that the incarceration was not caused by the device.There was no further harm or user injury reported due to the event.The related patient identifier (b)(6) reports the single use retrieval nitinol basket v.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information as reflected in b5.
 
Event or Problem Description
Olympus received further information indicating that the patient did not have any complications from the incarceration.The patient was hospitalized in the facility where the basket was removed but was not admitted to the icu.The patient has recovered and has been discharged.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (updated field d4).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and investigation results of the past, it is likely that the suggested event "gall stones were stuck in basket-lithotriptor could not be retracted" occurred due to various factors such as the size, hardness or shape of the calculus, the device could not be retracted.However, the subject device was not returned and the root cause of the suggested event could not be specified.The event can be prevented by following the instructions for use which state: "during lithotripsy, keep the portion from the compatible olympus endotherapy accessories¿ coil sheath to the instrument straight in line with the endoscope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the compatible olympus endotherapy accessories with calculus engaged may not be removed from the body." "do not turn the knob of the instrument abruptly when crushing a calculus.If the basket wire is broken, a strong force could cause the distal end of the basket wire to damage the inside of the bile duct and cause mucosal injury." "when using the fg-v451p to crush a calculus, part of the fg-v451p¿s basket wires could break.If this happens, combine mechanical lithotriptor (bml-110a-1) and could crush the calculus using it." olympus will continue to monitor field performance for this device.

Brand Name
BML HANDLE V
Common Device Name
HANDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18247601
Report Number9614641-2023-01821
Device Sequence Number7108904
Product Code LQC
UDI-Device Identifier04953170218446
UDI-Public04953170218446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-441
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/05/2023
01/11/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/07/2023
01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FG-V451P; TJF-260V
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale